Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 215, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 10, 2001, 3:07 PM EDT for Lancaster County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2001, 3:07 PM EDT (19:07 UTC)
- Expired
- Sep 10, 2001, 4:00 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500 WUUS51 KCTP 101907 SVRCTP PAC071-102000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EDT MON SEP 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN PENNSYLVANIA * UNTIL 400 PM EDT. * AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF ROTHSVILLE...OR 3 MILES NORTHWEST OF LEOLA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW HOLLAND AND REAMSTOWN AT 325 PM. TERRE HILL AND ADAMSTOWN AT 330 PM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4019 7635 4001 7631 4005 7561 4032 7566 LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:00 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 10, 2:00 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT MON SEP 10 2001 STILL SOME THUNDERSTORMS MOVING EAST ACROSS THE LOWER SUSQ VALLEY THIS AFTERNOON AS THE COLD FRONT MOVES EAST ACROSS THAT AREA. THE FRONT WILL MOVE EAST OF THE AREA BY EVENING. CLEARING OVER WESTERN AND EASTERN OHIO WILL SPREAD EAST ACROSS CENTRAL PA LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH CLEAR SKIES ALL AREAS BY LATE EVENING. HIGH PRESSURE BUILDING SE ACROSS PA WILL BRING MAINLY CLEAR...SEASONABLE WEATHER TUESDAY THROUGH WEDNESDAY. MAV/FWC AND ADJUSTED ETA LOW-LVL TEMPS IN GOOD AGREEMENT ON TUESDAY FOR HIGHS IN THE 70S TO LOWER 80S. LOOKS LIKE ENOUGH DRY AIR THAT CU WILL BE HELD TO A MINIMUM TUESDAY AND AGAIN WEDNESDAY. IN THE EXTENDED PERIODS...ANOTHER COLD FRONT PASSES ACROSS THE AREA EARLY THURSDAY. JUST A SMALL CHC OF A SHOWER WITH THIS FRONT AS MOISTURE WILL BE VERY LIMITED. AIR BEHIND THIS FRONT WILL BE THE COOLEST SO FAR THIS SEASON WITH MANY PLACES HOLDING IN THE 60S FRIDAY AND SATURDAY. LATEST GUIDANCE FROM THE 12Z EXTENSION OF THE AVN SHOWS HIGH PRESSURE REMAINING ACROSS PA INTO EARLY NEXT WEEK WITH CLEAR SKIES AND BELOW NORMAL TEMPS...ESPECIALLY AT NIGHT. A FEW PLACES COULD GET THEIR FIRST FREEZE OF THE SEASON THIS WEEKEND. .CTP...NONE. MSE
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.